MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/6 HOLES/RIGHT; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/6 HOLES/RIGHT; PLATE,FIXATION,BONE
Model Number 02.118.204
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hwc.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, one (1) variable angle locking compression plate anterolateral distal tibia plate, one (1) variable angle locking compression plate distal tibia t-plate, and one (1) locking compression plate broke due to patient falling.Patient had nonunion.As a result, on an unknown date, the hardware of the ankle were removed and replaced with a synthes max frame.It was unknown it there was any surgical delay.Patient outcome is unknown.Concomitant device: screw (part unknown, lot unknown, quantity unknown).This report is for one (1) tibia plate.This is report 1 of 3 for (b)(4).
 
Event or Problem Description
Additionally, it was reported the original implant date is unknown.It is unclear what caused the patient to fall or if it was related to the non-union.A revision procedure was performed on (b)(6) 2018; there was no surgical delay.There were no fragments generated from the broke device.No additional medical intervention or x-rays related to the complained event were required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that one (1) variable angle locking compression plate anterolateral distal tibia plate broke due to fall.The fracture caused non-union.The patient was initially implanted with a variable angle locking compression plate anterolateral distal tibia plate, variable angle locking compression plate distal tibia t-plate and locking compression plate on an unknown date.As a result, the hardware was removed and was replaced with a synthes max frame.It was unknown if there was any surgical delay.Patient outcome is unknown.Concomitant device reported: unknown screw (part # unknown, lot # unknown, quantity # unknown).Variable angle locking compression plate distal tibia t-plate (part # 02.118.307, lot # unknown, quantity # 1).Locking compression plate (part # 249.683, lot # unknown, quantity # 1).This report is for one (1) 2.7/3.5mm va-lcp anterolateral distal tibia plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative

Brand Name
2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/6 HOLES/RIGHT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8025744
Report Number2939274-2018-54715
Device Sequence Number1381801
Product Code HRS
UDI-Device Identifier10886982038340
UDI-Public(01)10886982038340
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.204
Device Catalogue Number02.118.204
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer11/01/2018
11/18/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date11/19/2018
12/05/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;